Alert archive / Pennsylvania / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind chill advisory at Feb 9, 2011, 3:32 PM EST for 7 counties in Pennsylvania. It took effect at Feb 10, 2011, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:32 PM EST (20:32 UTC)
- In effect from
- Feb 10, 2011, 2:00 AM EST
- Expired
- Feb 10, 2011, 9:34 AM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Fayette County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS41 KPBZ 092032 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 332 PM EST WED FEB 9 2011 MDZ001-PAZ074-076-WVZ023-041-100445- /O.NEW.KPBZ.WC.Y.0003.110210T0700Z-110210T1500Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 332 PM EST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING... 2 AM THROUGH THE MID-MORNING COMMUTE ON THURSDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ PAZ007>009-015-016-100445- /O.NEW.KPBZ.WC.Y.0003.110210T0700Z-110210T1500Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 332 PM EST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING... 2 AM THROUGH THE MID-MORNING COMMUTE ON THURSDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
414 WWUS41 KPBZ 100154 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 854 PM EST WED FEB 9 2011 MDZ001-PAZ074-076-WVZ023-041-101000- /O.CON.KPBZ.WC.Y.0003.110210T0700Z-110210T1500Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 854 PM EST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING... 2 AM THROUGH THE MID-MORNING COMMUTE ON THURSDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ PAZ007>009-015-016-101000- /O.CON.KPBZ.WC.Y.0003.110210T0700Z-110210T1500Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 854 PM EST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EST THURSDAY. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING... 2 AM THROUGH THE MID-MORNING COMMUTE ON THURSDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
311 WWUS41 KPBZ 100810 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 310 AM EST THU FEB 10 2011 MDZ001-PAZ007>009-015-016-074-076-WVZ023-041-101500- /O.CON.KPBZ.WC.Y.0003.000000T0000Z-110210T1500Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 310 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WIND CHILL VALUES...10 BELOW ZERO TO 15 BELOW ZERO. * TIMING...THROUGH MID-MORNING. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. * TEMPERATURES: ZERO TO 5 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
824 WWUS41 KPBZ 101434 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 934 AM EST THU FEB 10 2011 MDZ001-PAZ007>009-015-016-074-076-WVZ023-041-101545- /O.CAN.KPBZ.WC.Y.0003.000000T0000Z-110210T1500Z/ GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...PARSONS... DAVIS...THOMAS 934 AM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND CHILL ADVISORY. $$ 15
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 10:12 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Feb 9, 10:12 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1012 AM EST WED FEB 9 2011 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE THE UPPER OHIO VALLEY WIT DRY BUT VERY COLD CONDITIONS THROUGH FRIDAY. A LOW PRESSURE SYSTEM MOVING SOUTHWARD THROUGH THE GREAT LAKES WILL BRING A CHANCE OF SNOW SHOWERS SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... RECENT SATELLITE AND SURFACE DATA SHOW JETSTREAM-RELATED CIRROSTRATUS WILL VEIL SUNSHINE ACROSS THE UPPER OHIO VALLEY THE REST OF TODAY AND PROVIDE AT LEAST PARTLY CLOUDY SKIES TONIGHT. CONTINUED FORECAST OF TEMPERATURES COLDER THAN GFS AND NAM MOS GUIDANCE BASED ON RADIATIVE-CHILLING EFFECTS OF RECENTLY FRESHENED SNOW COVER. 12Z H8 DATA SHOWS BOUNDARY LAYER TEMPERATURES CAN STILL GO LOWER INTO EVENING. WILL GIVE CAREFUL CONSIDERATION TO WIND SPEED FORECAST TONIGHT AND ITS IMPACT ON CREATING WIND CHILLS COLDER THAN THE ADVISORY CRITERIA OF MINUS 10. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... COLDEST AIR WILL SETTLE IN OVER THE UPPER OHIO VALLEY ON THURSDAY. A HIGH PRESSURE WEDGE, EXTENDING EASTWARD FROM TEXAS, WILL PROVIDE DRY CONDITIONS AND LOW AMOUNTS OF CLOUD COVER INTO EARLY FRIDAY. A BLEND OF MAV/21Z SREF WAS USED AGAIN FOR THE SHORT TERM PERIOD. CONTINUED THE DOWNWARD TREND FOR HIGHS ON THURSDAY, AS 850 TEMPS OF -14 TO -20 MOVE THROUGH. THE CHILLING EFFECTS OF SNOW COVER AND DECREASING CLOUD COVER TONIGHT, WILL AGAIN PUSH SFC TEMPS INTO THE SINGLE DIGITS ACROSS MUCH OF THE REGION, WITH BELOW ZERO TEMPS TO THE NORTH AND RIDGE TOPS. THESE COLD TEMPS, COMBINING WITH WINDS OF 6 TO 10 MPH, SHOULD PUSH WIND CHILL VALUES INTO ADVISORY CRITERIA ACROSS MUCH OF THE REGION. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED AGAIN LATE TONIGHT. WILL MENTION THIS IN HAZARDOUS WEATHER OUTLOOK. TEMPERATURES WILL RECOVER ON FRIDAY AS FLOW WILL BECOME SOUTHWESTERLY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GFS/ECMWF BRING A CLIPPER THROUGH THE AREA LATE FRIDAY NIGHT INTO SATURDAY...WHICH COULD BRING A QUICK ROUND OF SNOW SHOWERS. THE SOUTHERN EDGE OF A LOW PRESSURE SYSTEM PASSING OVER CANADA COULD CLIP THE COUNTIES NORTH OF I-80 ON SUNDAY. PATTERN REMAINS A BIT UNSETTLED INTO MONDAY AND TUESDAY...WITH THE POSSIBILITY THAT NORTHWEST FLOW COULD BRING ADDITIONAL MOISTURE INTO THE AREA...SETTING OFF SOME MORE PRECIPITATION. LATEST MODEL RUNS ARE NOT SHOWING QUITE THE WARMUP THAT WAS ADVERTISED IN PREVIOUS RUNS. SO FOR EXT PERIOD, HAVE LOWERED TEMPS A BIT FROM PREVIOUS FORECAST. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... HIGH PRESSURE WILL GENERALLY PREVAIL THROUGH THE END OF THE WEEK FOR VFR CONDITIONS. BROKEN MID DECK VFR IS LIKELY THIS AFTN AND TONIGHT...AS THE REGION WILL BE IN BETWEEN LOW PRESSURE ACROSS THE SOUTHEAST US...AND A WEAK SHORTWAVE RIDING ACROSS THE GREAT LAKES. SOUTHWEST WINDS 2-5 KT THROUGH EARLY THIS MORNING WILL INCREASE TO 10-12 KT WITH GUSTS TO 20 KT THIS AFTN. THE NEXT SYSTEM THAT COULD PROVIDE RESTRICTIONS WILL CLIP THE AREA FRIDAY NIGHT AND SATURDAY...BUT COVERAGE OF SHOWERS/REDUCED CONDITIONS WILL BE SCATTERED. ANOTHER SYSTEM IS PROGGED TO CROSS THE GREAT LAKES SUNDAY...BUT MODEL PROJECTIONS POINT TO THAT SYSTEM REMAINING MAINLY TO THE NORTH...SO CONDITIONS SHOULD REMAIN VFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Feb 9, 10:19 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1019 AM EST WED FEB 9 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-101530- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1019 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A WIND CHILL ADVISORY MAY BE NEEDED TONIGHT. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS AND WINDS MAY BE SUFFICIENT ENOUGH TO CREATE WIND CHILL VALUES COLDER THAN 10 BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WIND CHILL ADVISORY MAY ALSO BE NEEDED THURSDAY NIGHT. TEMPERATURES AGAIN MAY FALL INTO THE SINGLE DIGITS WITH SUFFICIENT WIND TO CREATE WIND CHILL VALUES COLDER THAN 10 BELOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Pennsylvania, 2011Wind Chill Advisories in West Virginia, 2011Wind Chill Advisories in Maryland, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.